MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T7 HOLDING SLEEVE; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. T7 HOLDING SLEEVE; GUIDE, SURGICAL, INSTRUMENT
Model Number 71174988
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, the t7 holding sleeve does not hold the screw.It is unknown whether the event happened during surgery and if there was a patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The internal retention spring of the returned device is damaged rendering the device inoperable.The device was manufactured in 2019 and shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
T7 HOLDING SLEEVE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11366670
Report Number1020279-2021-01541
Device Sequence Number1151303
Product Code FZX
UDI-Device Identifier00885556500699
UDI-Public00885556500699
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174988
Device Catalogue Number71174988
Device Lot Number19GCT0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/16/2021
Patient Sequence Number1